Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Hastings, NE

April 11, 2006Fillmore County, York County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 11, 2006, 6:40 PM CDT for Fillmore County, York County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2006, 6:40 PM CDT (23:40 UTC)
Expired
Apr 11, 2006, 7:15 PM CDT
In force
35 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

Counties Fillmore County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 80 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:00 PM CDTTSTM WND GST 70Mccool Junction, NECOOPERATIVE OBSERVER REPORTED WIND GUSTS TO 70 MPH AND MARBLE SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 112341
SVRGID
NEC059-185-120015-
/O.NEW.KGID.SV.W.0049.060411T2340Z-060412T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT TUE APR 11 2006

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN YORK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 715 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF LUSHTON...OR ABOUT 15 MILES
  SOUTHWEST OF YORK...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUSHTON AT 645 PM CDT...
  FAIRMONT AT 650 PM CDT...
  MCCOOL JUNCTION AT 655 PM CDT...
  EXETER AT 700 PM CDT...
  WACO AT 710 PM CDT...

PEOPLE IN SOUTHERN YORK AND NORTHERN FILLMORE COUNTIES SHOULD SEEK
SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THE PRIMARY SEVERE WEATHER THREAT IS STRONG AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.

LAT...LON 4077 9792 4055 9782 4062 9736 4097 9736

$$

LEWIS
2 follow-up statements
000 
WWUS53 KGID 120005
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT TUE APR 11 2006

NEC059-185-120015-
/O.CON.KGID.SV.W.0049.000000T0000Z-060412T0015Z/
YORK NE-FILLMORE NE-
704 PM CDT TUE APR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN FILLMORE AND SOUTHERN YORK COUNTIES...

AT 700 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MCCOOL JUNCTION...OR ABOUT 7 MILES 
SOUTHEAST OF YORK...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN YORK COUNTY AT 710 PM CDT

TORRENTIAL RAINFALL AND THREE QUARTER INCH DIAMETER HAIL WILL ALSO 
BE POSSIBLE. 

LAT...LON 4077 9792 4055 9782 4062 9736 4097 9736

$$

LEWIS
000 
WWUS53 KGID 120017
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
714 PM CDT TUE APR 11 2006

NEC059-185-120024-
/O.EXP.KGID.SV.W.0049.000000T0000Z-060412T0015Z/
YORK NE-FILLMORE NE-
714 PM CDT TUE APR 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FILLMORE AND SOUTHERN
YORK COUNTIES EXPIRES AT 715 PM CDT...

* SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL 
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES 
THROUGH THE AREA. HEAVY RAINFALL IS ALSO LIKELY...ESPECIALLY BETWEEN 
INTERSTATE 80 AND HIGHWAY 6. 

STRONG...GUSTY WINDS WILL CONTINUE THROUGH THE EVENING WITH WIND 
GUSTS IN EXCESS OF 40 MPH POSSIBLE. 

LAT...LON 4077 9792 4055 9782 4062 9736 4097 9736

$$

LEWIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:19 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Apr 11, 2:19 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
219 PM CDT TUE APR 11 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.  THUNDERSTORMS OR NO
THUNDERSTORMS...THAT IS THE QUESTION FOR THE EVENING.  SURFACE LOW
WAS POSITIONED IN OUR NORTHEAST CWA EARLY THIS AFTERNOON WITH THE
ASSOCIATED COOL FRONTAL BOUNDARY STRETCHING SOUTHWEST THROUGH KHDE
AND KHLC.  POST FRONTAL TEMPERATURES AVERAGED IN THE 60S WITH
PREFRONTAL TEMPS IN THE 70S TO AROUND 80F.  CLOSED MID LEVEL LOW
PRESSURE SYSTEM HAD REACHED NORTHEAST NEBRASKA WITH THE DRY SLOT
RATHER PRONOUNCED ACROSS CENTRAL NEBRASKA AND WESTERN KANSAS.
CONVERGENCE ALONG THE BOUNDARY MAY STILL FOCUS CONVECTION IN THE NEXT
SEVERAL HOURS BRINGING AN OUTSIDE CHC FOR AN ISOLATED SVR STORM WITH
WIND A THREAT GIVEN THE HIGH TEMP DEWPOINT SPREADS...ALONG
WITH AN OUTSIDE CHANCE FOR LARGE HAIL.  ON THE BACK SIDE
OF THE LOW AND POST FRONTAL...ELEVATED SHOWERS ARE BEGINNING TO
DEVELOP JUST TO OUR WEST ON THE PERIPHERY OF OUR CWA...AND STEEP
LAPSE RATES STILL SUPPORT THUNDER MENTION AS WELL.

UPPER SYSTEM DEPARTS THIS EVENING AND PCPN WINDS DOWN.  DRY WEATHER
IS THE RULE FOR THE REMAINDER OF THE SHORT TERM WITH RISING HEIGHTS
AND MODERATING TEMPERATURES.  MUCH ABOVE NORMAL MAX TEMPS ARE
FORECAST THE NEXT COUPLE OF DAYS WITH READINGS REACHING INTO THE
UPPER 70S WEDNESDAY AND TO THE MID 80S ON THURSDAY.  HASTINGS RECORD
HIGH ON THURSDAY IS 82F AND THIS WILL BE IN JEOPARDY.

.LONG TERM...FRIDAY THROUGH TUESDAY.  MAIN PROBLEMS IN THE EXTENDED
ARE THUNDERSTORM CHANCES FRIDAY AND SATURDAY.  A WARM FRONT WILL
MOVE ACROSS THE REGION FRIDAY INTO FRIDAY NIGHT.  THIS MAY TRY TO
INITIATE A FEW STORMS FRIDAY NIGHT...HOWEVER MOISTURE INITIALLY
APPEARS LIMITED.  DECIDED NOT TO ADD POPS TO FRIDAY NIGHT
YET...HOWEVER IF THE GFS REMAINS CONSISTENT AND LATER VERSIONS OF
THE NAM CATCH ON TO THIS TOO...IT WILL PROBABLY BE WORTH ADDING A
SMALL POP TO LATER FORECASTS.

SATURDAY AND SATURDAY NIGHT STILL APPEAR TO HAVE THE BEST
THUNDERSTORM CHANCES WITH THE LAST FEW RUNS OF THE GFS AND THE ECMWF
BRINGING AN UPPER LOW ACROSS THE CENTRAL PLAINS.  THERE ARE STILL
DISAGREEMENTS AMONGST THE MODELS ON EXACTLY WHERE THIS FEATURE WILL
MOVE WHICH WILL ULTIMATELY IMPACT POP PLACEMENT.  DECIDED TO ONLY
MAKE SMALL MODIFICATIONS TO THE CURRENT POP/WX GRIDS SINCE
UNCERTAINTY IN THE MODELS AND AMONG THE NCEP ENSEMBLES MEMBERS IS
HIGH LEADING TO A LOW CONFIDENCE PLACEMENT OF THE LOW TRACK.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MUCH IF NOT ALL OF THE
EXTENDED PERIOD. AFTER COLLABORATION WITH SURROUNDING OFFICES HAVE
TRENDED TOWARDS THE WARMER LOOKING 00Z ECMWF THROUGH MUCH OF THE
PERIOD...THOUGH THE 12Z GFS NOW ALSO SUPPORTS THE WARMER ECMWF.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

FAY/KING
Hazardous weather outlook, Apr 11, 3:25 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
325 PM CDT TUE APR 11 2006

NEZ039>041-046>049-061>064-074>077-084>087-121200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
325 PM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ALTHOUGH NO
SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY
AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ060-072-073-082-083-121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-
325 PM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH TO EXTREME THIS
EVENING.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING.  ALTHOUGH NO
SEVERE WEATHER IS EXPECTED...DANGEROUS LIGHTNING IS POSSIBLE IN
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA SATURDAY
AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 11, 5:47 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
547 PM CDT TUE APR 11 2006

NEZ062-063-075-076-112315-
ADAMS-CLAY-HALL-HAMILTON-
547 PM CDT TUE APR 11 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ADAMS...CLAY...HALL AND HAMILTON COUNTIES...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROSSER...OR 8 MILES NORTHWEST OF
HASTINGS...AND MOVING EAST AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  TRUMBULL AT 600 PM CDT...
  INLAND AT 605 PM CDT...
  HARVARD AT 610 PM CDT...
  CLAY CENTER AT 615 PM CDT...

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

SMALL HAIL IS POSSIBLE...HOWEVER NO HAIL HAS BEEN REPORTED.

LEWIS
Special weather statement, Apr 11, 6:26 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT TUE APR 11 2006

NEZ064-077-120000-
FILLMORE-YORK-
626 PM CDT TUE APR 11 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR FILLMORE AND YORK COUNTIES...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STOCKHAM...OR 19 MILES WEST OF YORK...AND
MOVING EAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GRAFTON AT 635 PM CDT...
  BRADSHAW AT 640 PM CDT...
  MCCOOL JUNCTION AT 645 PM CDT...
  YORK AT 650 PM CDT...

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LEWIS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:06 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton24 min
Apr 11, 6:06 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton24 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.